Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 2, NWS Jackson, MS

January 20, 2016Clay County, Mississippi

NWS Jackson, MS issued this river flood warning at Jan 20, 2016, 7:52 PM CST for Clay County, Mississippi. It took effect at Jan 23, 2016, 5:00 PM CST. It was in force for 33 hr.

The area

The outline as issued.

The facts

Issued
Jan 20, 2016, 7:52 PM CST (01:52 UTC)
In effect from
Jan 23, 2016, 5:00 PM CST
Expired
Jan 25, 2016, 2:00 AM CST
In force
33 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
Minor

County Clay County, MS

The radar

The Columbus AFB radar (KGWX), 46 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tibbee Creek near Tibbee (TBBM6).

Action stage
20 ft
Minor stage
23 ft
Moderate stage
28 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02441000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

089 
WGUS44 KJAN 210152
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
752 PM CST WED JAN 20 2016


...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi... 

  Tibbee Creek Near Tibbee affecting Clay County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC025-220752-
/O.NEW.KJAN.FL.W.0002.160123T2300Z-160125T0800Z/
/TBBM6.1.ER.160123T2300Z.160124T0600Z.160125T0200Z.NO/
752 PM CST WED JAN 20 2016

The National Weather Service in Jackson has issued a 

* Flood Warning for 
  The Tibbee Creek Near Tibbee
* from Saturday afternoon to late Sunday night.
* At  7:30 PM Wednesday the stage was 10.1 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise above flood stage by early Saturday 
  evening and will continue to rise to near 23.4 feet by Sunday 
  morning. The river will fall below flood stage by Sunday evening.
* Impact...At 23.5 feet...Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Thu   Fri   Sat Crest Time  Date

Tibbee Creek
Tibbee         23  10.1 Wed 07 PM  10.2  12.4  21.1  23.4 06 AM 01/24


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$
6 follow-up statements
615 
WGUS84 KJAN 211721
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1120 AM CST THU JAN 21 2016



...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 48 hours of forecast rainfall is used
for Tibbee Creek.

Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC025-222320-
/O.EXT.KJAN.FL.W.0002.160123T2100Z-160125T0959Z/
/TBBM6.1.ER.160123T2100Z.160124T1200Z.160125T0359Z.NO/
1120 AM CST THU JAN 21 2016

...Flood Warning extended until late Sunday night...

The Flood Warning continues for
  The Tibbee Creek Near Tibbee
* from Saturday afternoon to late Sunday night.
* At 10:30 AM Thursday the stage was 10.2 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...Forecast heavy rainfall will cause the river to
  rise above flood stage by Saturday afternoon and will continue to
  rise to near 23.6 feet by Sunday 
  morning. 
* Impact...At 23.5 feet...Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is 
  occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Tibbee Creek
Tibbee         23  10.2 Thu 10 AM  11.7  21.2  23.6  23.6 06 AM 01/24


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$
565 
WGUS84 KJAN 220251
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
851 PM CST THU JAN 21 2016

...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC025-230851-
/O.EXT.KJAN.FL.W.0002.160123T0655Z-160125T2247Z/
/TBBM6.1.ER.160123T0655Z.160124T0000Z.160125T1647Z.NO/
851 PM CST THU JAN 21 2016

...Flood Warning extended until Monday afternoon...

The Flood Warning continues for
  The Tibbee Creek Near Tibbee
* from late Friday night to Monday afternoon.
* At  8:30 PM Thursday the stage was 12.5 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise above flood stage by early Saturday 
  morning and will continue to rise to near 24.9 feet by Saturday 
  evening. The river will fall below flood stage by late Monday 
  morning.
* Impact...At 23.5 feet...Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is 
  occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Fri   Sat   Sun Crest Time  Date

Tibbee Creek
Tibbee         23  12.5 Thu 08 PM  15.3  24.1  24.8  24.9 06 PM 01/23


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$
640 
WGUS84 KJAN 221650
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1050 AM CST FRI JAN 22 2016



...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur.  Routine 48 hours of forecast rainfall is used on
Tibbee Creek...Luxapallila Creek...Noxubee River...and the Tombigbee
River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC025-232250-
/O.EXT.KJAN.FL.W.0002.160124T0300Z-160125T1200Z/
/TBBM6.1.ER.160124T0300Z.160124T1200Z.160125T0600Z.NO/
1050 AM CST FRI JAN 22 2016


The Flood Warning continues for
  The Tibbee Creek Near Tibbee
* from Saturday evening to Monday morning.
* At 10:30 AM Friday the stage was 17.0 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise above flood stage by late tomorrow 
  evening  and will continue to rise to near 23.3 feet by Sunday 
  morning. 
* Impact...At 23.0 feet...Flooding in low areas on the left bank is 
  occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Tibbee Creek
Tibbee         23  17.0 Fri 10 AM  21.2  23.3  22.7  23.3 06 AM 01/24


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$
105 
WGUS84 KJAN 230248
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
848 PM CST FRI JAN 22 2016

...The Flood Warning continues for the following rivers in Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC025-240848-
/O.EXT.KJAN.FL.W.0002.160123T1800Z-160125T0959Z/
/TBBM6.1.ER.160123T1800Z.160124T0600Z.160125T0359Z.NO/
848 PM CST FRI JAN 22 2016


The Flood Warning continues for
  The Tibbee Creek Near Tibbee
* from Saturday afternoon to late Sunday night.
* At  8:30 PM Friday the stage was 20.5 feet.
* Minor flooding is forecast.
* Flood stage is 23.0 feet.
* Forecast...The river will rise above flood stage by early tomorrow 
  afternoon and will continue to rise to near 23.4 feet by early 
  Sunday morning. 
* Impact...At 23.5 feet...Flood water is covering the gravel road 
  south of West Point that leads to the Tibbee Creek bridge near 
  Tibbee.
* Impact...At 23.0 feet...Flooding in low areas on the left bank is 
  occurring.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sat   Sun   Mon Crest Time  Date

Tibbee Creek
Tibbee         23  20.5 Fri 08 PM  22.5  23.4  22.5  23.4 12 AM 01/24


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$
697 
WGUS84 KJAN 231422
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
822 AM CST SAT JAN 23 2016




...The Flood Warning continues for the following rivers in 
Mississippi...

  Tibbee Creek Near Tibbee affecting Clay County 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 12 hours of forecast rainfall is used for 
most sites. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.


Additional information is available at:  
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan

The next regularly scheduled update is expected tonight between 8 and
10 PM.

&&

MSC025-241800-
/O.EXT.KJAN.FL.W.0002.160124T0600Z-160124T1800Z/
/TBBM6.1.ER.160124T0600Z.160124T0600Z.160124T1200Z.NO/
822 AM CST SAT JAN 23 2016


The Flood Warning continues for
  The Tibbee Creek Near Tibbee
* from late tonight to Sunday afternoon.
* At  7:30 AM Saturday the stage was 22.0 feet.
* Flood stage is 23.0 feet.
* Forecast...The river is expected to rise to near flood stage just 
  after midnight tonight.
* Impact...At 23.0 feet...Flooding occurs in low areas on the left bank

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Tibbee Creek
Tibbee         23  22.0 Sat 07 AM  23.0  22.0  17.5  23.0 12 AM 01/24


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$
870 
WGUS84 KJAN 240226
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
825 PM CST SAT JAN 23 2016


...The Flood Warning is cancelled for the following rivers 
in Mississippi...
 
  Tibbee Creek Near Tibbee affecting Clay County


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive or walk through areas where water covers roadway! The 
water may be deeper than it appears. Remember...Turn around, don't 
drown!

Forecasts are based on rainfall that has occurred and that which is 
forecast to occur. Routine 48 hours of forecast rainfall is used on Tibbee 
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.

The next regularly scheduled update is expected between 8 and 10 AM.

&&

MSC025-240255-
/O.CAN.KJAN.FL.W.0002.000000T0000Z-160124T1800Z/
/TBBM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
825 PM CST SAT JAN 23 2016

The Flood Warning is cancelled for
  The Tibbee Creek Near Tibbee.
* At  7:30 PM Saturday the stage was 22.3 feet.
* Flood stage is 23.0 feet.
* Forecast...The river will crest below flood stage at 22.5 feet just
  after midnight tonight.

&&
 
              Flood    Observed        Forecast 7 AM      Crest
Location      Stg   Stg Day  Time   Sun   Mon   Tue Crest Time  Date

Tibbee Creek
Tibbee         23  22.3 Sat 07 PM  22.5  21.1  18.1  22.5 12 AM 01/24


&&


LAT...LON 3352 8851 3352 8863 3356 8880 3365 8871
      3359 8861 3357 8853             



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 20, 4:24 PM CST, 3 hours 28 minutes earlier.

Area forecast discussion, Jan 20, 4:24 PM CST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
424 PM CST WED JAN 20 2016

...POTENT STORM SYSTEM TO IMPACT THE REGION THURSDAY INTO FRIDAY
WITH A COMBINATION OF SEVERE WEATHER FOLLOWED BY SOME SNOW...

.DISCUSSION...ACTIVE STRETCH OF WEATHER ON TOP WITH THE EVOLUTION
OF A LARGE AND POTENT STORM SYSTEM FOR THE THU-FRI PERIOD. THE
INITIAL FOCUS WILL BE WITH THE POTENTIAL FOR STRONG AND SEVERE
STORMS MAINLY IN THE THU AFTERNOON/EARLY EVE TIMEFRAME. FROM
THEN...WE WILL SEE RAPID INTENSIFICATION OF THE SYSTEM THROUGH ALL
LEVELS OF THE ATMOSPHERE. REALLY COLD AIR IS NOT IN-PLACE...BUT THIS
SYSTEM WILL BE ONE THAT WILL MAKE ITS OWN THROUGH DYNAMIC COOLING
EFFECTS. FORECAST MODELS HAVE ALL TRENDED IN THE DIRECTION OF MORE
POTENTIAL FOR WINTER WEATHER AND DUE TO THIS...THE FORECAST HAS BEEN
UPDATED TO REFLECT THAT. I WILL ADD...THERE REMAINS UNCERTAINTY IN
THE DETAILS OF HOW THIS SYSTEM WILL PLAY OUT IN REGARDS TO SNOW.
THERE ARE INDICATIONS THAT THIS MAY BECOME AN IDEAL SETUP AND SNOW
TOTALS COULD TOP OUT AT 3-6 INCHES IN NORTHERN AREAS WITH MORE ACCUM
CLOSER TO I-20. THEN AGAIN...OTHER GUID SUGGESTS THIS MAY BE MORE TO
OUR N AND ACCUMS COULD BE ON THE LIGHTER SIDE.

FOR OUR OFFICIAL SNOW POTENTIAL FORECAST...WE WILL GO WITH THE
HIGHER CONFIDENCE AREAS AND REMAIN CONSERVATIVE TO SOME DEGREE.
CONFIDENCE IS SUFFICIENT TO GO WITH A WINTER STORM WATCH ACROSS PARTS
OF THE NW/N-CENTRAL MAINLY N OF HWY 82. THINKING SNOW AMNTS OF 1-3
INCHES FIT OUR CONFIDENCE LEVELS AT THIS POINT FOR THE WATCH AREA.
AREAS S OF HWY 82 DOWN TOWARD I-20...WERE CONFIDENT IN FLURRIES TO A
LIGHT DUSTING...WITH SOME LOW END ACCUMS NEAR 1 INCH. AGAIN...I WANT
TO STATE THAT THERE REMAINS QUITE A BIT OF UNCERTAINTY IN THE
DETAILS AND FORECAST SPECIFICS WILL LIKELY BE ADJUSTED FOR THE
WINTER WEATHER PART.

AS FOR THE SEVERE POTENTIAL...THINKING REMAINS THE SAME ON THE
POTENTIAL. WHAT HAS CHANGED IS OUR CONFIDENCE LEVEL. VARIOUS HI-RES
OUTPUT ALONG WITH THE LATEST GLOBAL GUID LEADS TO THIS INCREASED
CONFIDENCE OF VIGOROUS STORMS ALONG THE STALLED BOUNDARY AND POINTS
SOUTH OF WHERE THE SFC LOW WILL TRACK. INTENSE FORCING FROM VERY
STRONG HGT FALLS AND THE ISALLOBARIC RESPONSE SUPPORTS THE HIGHER
CONFIDENCE. A COMBINATION OF COLD TEMPS ALOFT AND MOISTURE RETURN
WILL SUPPORT MLCAPE IN THE 500-1000 J/KG RANGE. THIS SORT OF
INSTABILITY ALSO LEADS TO MORE VIGOROUS CONVECTION. AT THIS
TIME...HAZARDS APPEAR TO BE MAINLY DAMAGING WINDS AN HAIL (QUARTER-
HALF DOLLAR SIZE) WITH ENOUGH WIND SHEAR FOR A FEW TORNADOES. THE
OUTLOOK WILL CONTINUE TO LEAVE OUT SOME OF THE NW...BUT WITH OUR
INCREASE IN CONFIDENCE...WE'VE HIGHLIGHTED AREAS FROM WINNSBORO TO
JACKSON TO DEKALB AND SOUTH FOR THE GREATEST POTENTIAL. WHILE A
ROUGE SVR STORM MAY OCCUR THU MORN...THE PRIMARY WINDOW FOR SVR WILL
BE NOON TO 9PM. THERE IS ALSO A HEAVY RAIN THREAT DUE TO SOME
LOCATIONS SEEING MULTIPLE ROUNDS OF STORMS. DUE TO THIS...WE'VE
ADDED A LIMITED THREAT OF FLOODING TO ACCOUNT FOR 1-3 INCHES OF RAIN
WITH LOCALLY HIGHER AMNTS.

OTHER THAN HAVING TEMPS COLDER ON FRI WITH READINGS LIKELY FALLING
THROUGH THE DAY FOR MOST LOCATIONS...THE TEMP FORECAST FOR ENTIRE
FORECAST PERIOD IS SIMILAR TO THE PREV. /CME/

&&

.AVIATION...MVFR CONDITIONS PREVAIL ACROSS MUCH OF THE AREA THIS
AFTERNOON DUE TO LOW CIGS. SCT SHRA ARE AFFECTING AREAS MAINLY SOUTH
OF I-20 THIS AFTERNOON, CAUSING SOME BRIEF VISBY REDUCTIONS IN
POCKETS OF HEAVIER ACTIVITY. CIGS WILL GENERALLY CONTINUE TO LOWER
THIS EVENING INTO THE OVERNIGHT HOURS...WITH CATS FALLING TO
IFR/MVFR RANGE, AND POSSIBLY TO LIFR RANGE. SHRA ACTIVITY, AND
POSSIBLY SOME TSRA WILL SPREAD BACK NORTHWARD BEGINNING IN THE EARLY
MORNING HOURS THURSDAY AND CONTINUING INTO THE DAY. /DL/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       49  65  37  40 /  41  95 100  45
MERIDIAN      48  65  42  42 /  46  94 100  47
VICKSBURG     46  63  37  42 /  44  92  92  40
HATTIESBURG   53  69  42  45 /  49  91 100  22
NATCHEZ       52  65  39  42 /  48  86  87  32
GREENVILLE    39  49  33  37 /  42  95  97  49
GREENWOOD     42  56  34  36 /  31  96 100  64

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
     AFTERNOON FOR MSZ018-019-025>029.

LA...NONE.
AR...NONE.
&&

CME/DL/
Hazardous weather outlook, Jan 20, 3:42 PM CST, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CST WED JAN 20 2016

ARZ074-075-MSZ018-019-212145-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-
342 PM CST WED JAN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND THE ARKLAMISS DELTA.

.DAY ONE...TONIGHT AND THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

RAIN WILL CHANGE TO SNOW LATE THURSDAY NIGHT INTO EARLY FRIDAY
MORNING, WITH SNOW CONTINUING INTO THE EARLY AFTERNOON FRIDAY. SNOW
ACCUMULATIONS OF ONE TO THREE INCHES ARE POSSIBLE MAINLY NORTH OF A
LINE FROM CLEVELAND TO GREENWOOD. TRAVEL CONDITIONS MAY BECOME
DIFFICULT ACROSS THE AREA ON FRIDAY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY.

LAZ007>009-015-016-023-MSZ025>045-047-212145-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-
WARREN-
342 PM CST WED JAN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND PORTIONS OF THE ARKLAMISS DELTA AND NORTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...THURSDAY AFTERNOON AND EARLY EVENING

FLOODING
THREAT...LIMITED
TIMING...THURSDAY AFTERNOON AND EARLY EVENING

STRONG TO SEVERE STORMS ARE POSSIBLE FROM MIDDAY THURSDAY THROUGH THE
EARLY EVENING HOURS. THE PRIMARY THREAT WITH THESE STORMS WILL BE
DAMAGING WIND GUSTS, BUT HAIL UP TO HALF DOLLAR SIZE AND A FEW
TORNADOES ARE ALSO POSSIBLE. IN ADDITION, RAINFALL ACCUMULATIONS OF
ONE TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS MAY LEAD TO LOCALIZED
FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

RAIN WILL CHANGE TO SNOW FRIDAY MORNING, WITH SNOW CONTINUING INTO
THE AFTERNOON FRIDAY. SNOW ACCUMULATIONS OF ONE TO THREE INCHES ARE
POSSIBLE NORTH OF A LINE FROM CLEVELAND TO GREENWOOD TO EUPORA.
TRAVEL CONDITIONS MAY BECOME DIFFICULT IN THOSE AREAS ON FRIDAY.
FARTHER SOUTH, LIGHT ACCUMULATIONS ARE POSSIBLE, BUT TRAVEL IMPACTS
ARE LESS LIKELY.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY
THROUGH THURSDAY NIGHT.

LAZ024>026-MSZ046-048>056-059>061-212145-
CATAHOULA-TENSAS-CONCORDIA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON-ADAMS-
FRANKLIN MS-
342 PM CST WED JAN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THURSDAY AFTERNOON AND EARLY EVENING

FLOODING
THREAT...LIMITED
TIMING...THURSDAY AFTERNOON AND EARLY EVENING

STRONG TO SEVERE STORMS ARE EXPECTED THURSDAY AFTERNOON AND EVENING.
THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND GUSTS, BUT
HAIL UP TO HALF DOLLAR SIZE AND A FEW TORNADOES ARE ALSO POSSIBLE. IN
ADDITION, RAINFALL ACCUMULATIONS OF ONE TO THREE INCHES WITH LOCALLY
HIGHER AMOUNTS MAY LEAD TO LOCALIZED FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY
THROUGH THURSDAY NIGHT.

MSZ057-058-062>066-072>074-212145-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
342 PM CST WED JAN 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH AND EAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THURSDAY AFTERNOON AND EARLY EVENING

STRONG TO SEVERE STORMS ARE EXPECTED FROM THURSDAY AFTERNOON AND
EVENING. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WIND
GUSTS, BUT HAIL UP TO HALF DOLLAR SIZE AND A FEW TORNADOES ARE ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THURSDAY
THROUGH THURSDAY NIGHT.

DL

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 8:11 AM CSTSevere Thunderstorm WarningJANClaiborne, Jefferson24 min
Jan 21, 8:58 AM CSTSpecial Weather StatementJANCopiah32 min
Jan 21, 9:16 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds12 min
Jan 21, 9:54 AM CSTSpecial Weather StatementJANWarren36 min
Jan 21, 10:05 AM CSTSevere Thunderstorm WarningJANIssaquena, Warren55 min
Jan 21, 10:34 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Yazoo56 min
Jan 21, 11:08 AM CSTSpecial Weather StatementJANHolmes37 min
Jan 21, 12:20 PM CSTSpecial Weather StatementJANAttala25 min
Jan 21, 1:19 PM CSTAreal Flood WarningJANIssaquena, Sharkey, Warren, Yazoo12 hr
Jan 21, 1:49 PM CSTSpecial Weather StatementJANHolmes26 min
Jan 21, 1:51 PM CSTSpecial Weather StatementJANHolmes24 min
Jan 21, 1:54 PM CSTSpecial Weather StatementJANScott36 min
Jan 21, 2:04 PM CSTSpecial Weather StatementJANRankin26 min
Jan 21, 2:10 PM CSTSpecial Weather StatementJANYazoo35 min
Jan 21, 2:15 PM CSTSevere Thunderstorm WarningJANAdams75 min
Jan 21, 2:19 PM CSTSpecial Weather StatementJANAttala26 min
Jan 21, 2:26 PM CSTTornado WarningJANAdams64 min
Jan 21, 2:28 PM CSTSevere Thunderstorm WarningJANHolmes, Yazoo47 min
Jan 21, 2:29 PM CSTSpecial Weather StatementJANWarren31 min
Jan 21, 2:41 PM CSTSpecial Weather StatementJANLeake34 min
Jan 21, 2:43 PM CSTWinter Storm WarningJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more19 hr
Jan 21, 2:43 PM CSTWinter Weather AdvisoryJANAttala, Bolivar, Carroll, Choctaw, Clay, Grenada and 15 more23 hr
Jan 21, 2:53 PM CSTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren52 min
Jan 21, 3:11 PM CSTFlash Flood WarningJANHolmes, Yazoo3 hr
Jan 21, 3:21 PM CSTTornado WarningJANAdams, Franklin, Jefferson54 min
Jan 21, 3:25 PM CSTWind AdvisoryJANBolivar, Humphreys, Issaquena, Sharkey, Sunflower, Warren and 1 more23 hr
Jan 21, 3:27 PM CSTSpecial Weather StatementJANCopiah33 min
Jan 21, 3:34 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson41 min
Jan 21, 3:39 PM CSTSevere Thunderstorm WarningJANHinds, Madison55 min
Jan 21, 3:45 PM CSTSevere Thunderstorm WarningJANLeake, Scott45 min
Jan 21, 3:59 PM CSTTornado WarningJANCopiah, Franklin, Jefferson, Lincoln61 min
Jan 21, 4:03 PM CSTSpecial Weather StatementJANClarke27 min
Jan 21, 4:03 PM CSTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds43 min
Jan 21, 4:13 PM CSTTornado WarningJANCopiah, Hinds, Rankin, Simpson62 min
Jan 21, 4:15 PM CSTSevere Thunderstorm WarningJANNeshoba45 min
Jan 21, 4:17 PM CSTTornado WarningJANCopiah, Franklin, Jefferson, Lincoln42 min
Jan 21, 4:39 PM CSTTornado WarningJANCopiah, Simpson66 min
Jan 21, 5:03 PM CSTFlash Flood WarningJANCopiah, Franklin, Jefferson, Lincoln2 hr
Jan 21, 5:17 PM CSTSevere Thunderstorm WarningJANCopiah, Lawrence, Lincoln, Simpson47 min
Jan 21, 5:25 PM CSTSevere Thunderstorm WarningJANRankin, Scott65 min
Jan 21, 5:27 PM CSTTornado WarningJANSimpson48 min
Jan 21, 5:49 PM CSTTornado WarningJANNewton, Scott35 min
Jan 21, 5:54 PM CSTSevere Thunderstorm WarningJANSmith53 min

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.